doi: 10.3934/dcds.2021150
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Topological mild mixing of all orders along polynomials

CAS Wu Wen-Tsun Key Laboratory of Mathematics, Department of Mathematics, University of Science and Technology of China, Hefei, Anhui, 230026, China

*Corresponding author: Song Shao

Received  March 2021 Revised  August 2021 Early access November 2021

Fund Project: This research is supported by NNSF of China (11971455, 11571335)

A minimal system $ (X,T) $ is topologically mildly mixing if for all non-empty open subsets $ U,V $, $ \{n\in {\mathbb Z}: U\cap T^{-n}V\neq \emptyset\} $ is an IP$ ^* $-set. In this paper we show that if a minimal system is topologically mildly mixing, then it is mild mixing of all orders along polynomials. That is, suppose that $ (X,T) $ is a topologically mildly mixing minimal system, $ d\in {\mathbb N} $, $ p_1(n),\ldots, p_d(n) $ are integral polynomials with no $ p_i $ and no $ p_i-p_j $ constant, $ 1\le i\neq j\le d $. Then for all non-empty open subsets $ U , V_1, \ldots, V_d $, $ \{n\in {\mathbb Z}: U\cap T^{-p_1(n) }V_1\cap T^{-p_2(n)}V_2\cap \ldots \cap T^{-p_d(n) }V_d \neq \emptyset \} $ is an IP$ ^* $-set. We also give the corresponding theorem for systems under abelian group actions.

Citation: Yang Cao, Song Shao. Topological mild mixing of all orders along polynomials. Discrete & Continuous Dynamical Systems, doi: 10.3934/dcds.2021150
References:
[1]

D. Berend and V. Bergelson, Jointly ergodic measure-preserving transformations, Israel J. Math., 49 (1984), 307-314.  doi: 10.1007/BF02760955.  Google Scholar

[2]

V. Bergelson, Weakly mixing PET, Ergodic Theory Dynam. Systems, 7 (1987), 337-349.  doi: 10.1017/S0143385700004090.  Google Scholar

[3]

V. Bergelson, Combinatorial and Diophantine applications of ergodic theory, Handbook of Dynamical Systems, 1 (2006), 745-869.  doi: 10.1016/S1874-575X(06)80037-8.  Google Scholar

[4]

V. Bergelson and A. Leibman, Polynomial extensions of van der Waerden's and Szemerédi's theorems, J. Amer. Math. Soc., 9 (1996), 725-753.  doi: 10.1090/S0894-0347-96-00194-4.  Google Scholar

[5]

V. Bergelson and A. Leibman, Set-polynomials and polynomial extension of the Hales–Jewett theorem, Ann. of Math., 150 (1999), 33-75.  doi: 10.2307/121097.  Google Scholar

[6]

V. BergelsonA. Leibman and Y. Son, Joint ergodicity along generalized linear functions, Ergodic Theory Dynam. Systems, 36 (2016), 2044-2075.  doi: 10.1017/etds.2015.11.  Google Scholar

[7]

V. Bergelson and R. McCutcheon, An ergodic IP polynomial Szemerédi theorem, Mem. Amer. Math. Soc., 146 (2000), 106pp. doi: 10.1090/memo/0695.  Google Scholar

[8]

S. Donoso, A. Koutsogiannis and W. Sun, Seminorms for multiple averages along polynomials and applications to joint ergodicity, J. Anal. Math., arXiv: 1902.10237 Google Scholar

[9]

N. Frantzikinakis and B. Kra, Polynomial averages converge to the product of integrals, Israel J. Math., 148 (2005), 267-276.  doi: 10.1007/BF02775439.  Google Scholar

[10]

H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, M. B. Porter Lectures. Princeton University Press, Princeton, N. J., 1981.  Google Scholar

[11]

H. Furstenberg, IP-systems in Ergodic Theory, Contemp. Math., 26 (1984), 131-148.  doi: 10.1090/conm/026/737395.  Google Scholar

[12]

H. Furstenberg and Y. Katznelson, An ergodic Szemerédi theorem for IP-systems and combinatorial theory, J. Anal. Math., 45 (1985), 117-168.  doi: 10.1007/BF02792547.  Google Scholar

[13]

H. Furstenberg and B. Weiss, The finite multipliers of infinite ergodic transformations, The Structure of Attractors in Dynamical Systems (Proc. Conf., North Dakota State Univ., Fargo, N.D., 1977), 668 (1978), 127-132.   Google Scholar

[14]

H. Furstenberg and B. Weiss, Topological dynamics and combinatorial number theory, J. Anal. Math., 34 (1978), 61-85.  doi: 10.1007/BF02790008.  Google Scholar

[15]

E. Glasner, Topological ergodic decompositions and applications to products of powers of a minimal transformation, J. Anal. Math., 64 (1994), 241-262.  doi: 10.1007/BF03008411.  Google Scholar

[16]

E. Glasner, W. Huang, S. Shao, B. Weiss and X. Ye, Topological characteristic factors and nilsystems, arXiv: 2006.12385. Google Scholar

[17]

E. Glasner and B. Weiss, On the interplay between measurable and topological dynamics, Handbook of Dynamical Systems, 1 (2006), 597-648.  doi: 10.1016/S1874-575X(06)80035-4.  Google Scholar

[18]

N. Hindman, Finite sums from sequences within cells of a partition of ${\mathbb N}$, J. Combinatorial Theory Ser. A, 17 (1974), 1-11.  doi: 10.1016/0097-3165(74)90023-5.  Google Scholar

[19]

W. HuangS. Shao and X. Ye, Topological correspondence of multiple ergodic averages of nilpotent group actions, J. Anal. Math., 138 (2019), 687-715.  doi: 10.1007/s11854-019-0036-4.  Google Scholar

[20]

W. Huang and X. Ye, An explicit scattering, non-weakly mixing example and weak disjointness, Nonlinearity, 15 (2002), 849-862.  doi: 10.1088/0951-7715/15/3/320.  Google Scholar

[21]

W. Huang and X. Ye, Topological complexity, return times and weak disjointness, Ergodic Theory Dynam. Systems, 24 (2004), 825-846.  doi: 10.1017/S0143385703000543.  Google Scholar

[22]

D. Kwietniak and P. Oprocha, On weak mixing, minimality and weak disjointness of all iterates, Ergodic Theory Dynam. Systems, 32 (2012), 1661-1672.  doi: 10.1017/S0143385711000599.  Google Scholar

[23]

A. Leibman, Multiple recurrence theorem for nilpotent group actions, Geom. Funct. Anal., 4 (1994), 648-659.  doi: 10.1007/BF01896657.  Google Scholar

[24]

P. Walters, Some invariant $\sigma$-algebras for measure preserving transformations, Trans. Amer. Math. Soc., 163 (1972), 357-368.  doi: 10.2307/1995727.  Google Scholar

show all references

References:
[1]

D. Berend and V. Bergelson, Jointly ergodic measure-preserving transformations, Israel J. Math., 49 (1984), 307-314.  doi: 10.1007/BF02760955.  Google Scholar

[2]

V. Bergelson, Weakly mixing PET, Ergodic Theory Dynam. Systems, 7 (1987), 337-349.  doi: 10.1017/S0143385700004090.  Google Scholar

[3]

V. Bergelson, Combinatorial and Diophantine applications of ergodic theory, Handbook of Dynamical Systems, 1 (2006), 745-869.  doi: 10.1016/S1874-575X(06)80037-8.  Google Scholar

[4]

V. Bergelson and A. Leibman, Polynomial extensions of van der Waerden's and Szemerédi's theorems, J. Amer. Math. Soc., 9 (1996), 725-753.  doi: 10.1090/S0894-0347-96-00194-4.  Google Scholar

[5]

V. Bergelson and A. Leibman, Set-polynomials and polynomial extension of the Hales–Jewett theorem, Ann. of Math., 150 (1999), 33-75.  doi: 10.2307/121097.  Google Scholar

[6]

V. BergelsonA. Leibman and Y. Son, Joint ergodicity along generalized linear functions, Ergodic Theory Dynam. Systems, 36 (2016), 2044-2075.  doi: 10.1017/etds.2015.11.  Google Scholar

[7]

V. Bergelson and R. McCutcheon, An ergodic IP polynomial Szemerédi theorem, Mem. Amer. Math. Soc., 146 (2000), 106pp. doi: 10.1090/memo/0695.  Google Scholar

[8]

S. Donoso, A. Koutsogiannis and W. Sun, Seminorms for multiple averages along polynomials and applications to joint ergodicity, J. Anal. Math., arXiv: 1902.10237 Google Scholar

[9]

N. Frantzikinakis and B. Kra, Polynomial averages converge to the product of integrals, Israel J. Math., 148 (2005), 267-276.  doi: 10.1007/BF02775439.  Google Scholar

[10]

H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, M. B. Porter Lectures. Princeton University Press, Princeton, N. J., 1981.  Google Scholar

[11]

H. Furstenberg, IP-systems in Ergodic Theory, Contemp. Math., 26 (1984), 131-148.  doi: 10.1090/conm/026/737395.  Google Scholar

[12]

H. Furstenberg and Y. Katznelson, An ergodic Szemerédi theorem for IP-systems and combinatorial theory, J. Anal. Math., 45 (1985), 117-168.  doi: 10.1007/BF02792547.  Google Scholar

[13]

H. Furstenberg and B. Weiss, The finite multipliers of infinite ergodic transformations, The Structure of Attractors in Dynamical Systems (Proc. Conf., North Dakota State Univ., Fargo, N.D., 1977), 668 (1978), 127-132.   Google Scholar

[14]

H. Furstenberg and B. Weiss, Topological dynamics and combinatorial number theory, J. Anal. Math., 34 (1978), 61-85.  doi: 10.1007/BF02790008.  Google Scholar

[15]

E. Glasner, Topological ergodic decompositions and applications to products of powers of a minimal transformation, J. Anal. Math., 64 (1994), 241-262.  doi: 10.1007/BF03008411.  Google Scholar

[16]

E. Glasner, W. Huang, S. Shao, B. Weiss and X. Ye, Topological characteristic factors and nilsystems, arXiv: 2006.12385. Google Scholar

[17]

E. Glasner and B. Weiss, On the interplay between measurable and topological dynamics, Handbook of Dynamical Systems, 1 (2006), 597-648.  doi: 10.1016/S1874-575X(06)80035-4.  Google Scholar

[18]

N. Hindman, Finite sums from sequences within cells of a partition of ${\mathbb N}$, J. Combinatorial Theory Ser. A, 17 (1974), 1-11.  doi: 10.1016/0097-3165(74)90023-5.  Google Scholar

[19]

W. HuangS. Shao and X. Ye, Topological correspondence of multiple ergodic averages of nilpotent group actions, J. Anal. Math., 138 (2019), 687-715.  doi: 10.1007/s11854-019-0036-4.  Google Scholar

[20]

W. Huang and X. Ye, An explicit scattering, non-weakly mixing example and weak disjointness, Nonlinearity, 15 (2002), 849-862.  doi: 10.1088/0951-7715/15/3/320.  Google Scholar

[21]

W. Huang and X. Ye, Topological complexity, return times and weak disjointness, Ergodic Theory Dynam. Systems, 24 (2004), 825-846.  doi: 10.1017/S0143385703000543.  Google Scholar

[22]

D. Kwietniak and P. Oprocha, On weak mixing, minimality and weak disjointness of all iterates, Ergodic Theory Dynam. Systems, 32 (2012), 1661-1672.  doi: 10.1017/S0143385711000599.  Google Scholar

[23]

A. Leibman, Multiple recurrence theorem for nilpotent group actions, Geom. Funct. Anal., 4 (1994), 648-659.  doi: 10.1007/BF01896657.  Google Scholar

[24]

P. Walters, Some invariant $\sigma$-algebras for measure preserving transformations, Trans. Amer. Math. Soc., 163 (1972), 357-368.  doi: 10.2307/1995727.  Google Scholar

[1]

Krzysztof Frączek, M. Lemańczyk, E. Lesigne. Mild mixing property for special flows under piecewise constant functions. Discrete & Continuous Dynamical Systems, 2007, 19 (4) : 691-710. doi: 10.3934/dcds.2007.19.691

[2]

Krzysztof Frączek, Mariusz Lemańczyk. Ratner's property and mild mixing for special flows over two-dimensional rotations. Journal of Modern Dynamics, 2010, 4 (4) : 609-635. doi: 10.3934/jmd.2010.4.609

[3]

Adam Kanigowski, Davide Ravotti. Polynomial 3-mixing for smooth time-changes of horocycle flows. Discrete & Continuous Dynamical Systems, 2020, 40 (9) : 5347-5371. doi: 10.3934/dcds.2020230

[4]

Qiao Liu, Shangbin Cui. Regularizing rate estimates for mild solutions of the incompressible Magneto-hydrodynamic system. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1643-1660. doi: 10.3934/cpaa.2012.11.1643

[5]

Paul Deuring. Spatial asymptotics of mild solutions to the time-dependent Oseen system. Communications on Pure & Applied Analysis, 2021, 20 (5) : 1833-1849. doi: 10.3934/cpaa.2021044

[6]

Min Li, Maoan Han. On the number of limit cycles of a quartic polynomial system. Discrete & Continuous Dynamical Systems - S, 2021, 14 (9) : 3167-3181. doi: 10.3934/dcdss.2020337

[7]

Yumi Yahagi. Construction of unique mild solution and continuity of solution for the small initial data to 1-D Keller-Segel system. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021099

[8]

Youshan Tao, Michael Winkler. A chemotaxis-haptotaxis system with haptoattractant remodeling: Boundedness enforced by mild saturation of signal production. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2047-2067. doi: 10.3934/cpaa.2019092

[9]

Reuven Cohen, Mira Gonen, Avishai Wool. Bounding the bias of tree-like sampling in IP topologies. Networks & Heterogeneous Media, 2008, 3 (2) : 323-332. doi: 10.3934/nhm.2008.3.323

[10]

Krzysztof Frączek, Leonid Polterovich. Growth and mixing. Journal of Modern Dynamics, 2008, 2 (2) : 315-338. doi: 10.3934/jmd.2008.2.315

[11]

Sonja Cox, Arnulf Jentzen, Ryan Kurniawan, Primož Pušnik. On the mild Itô formula in Banach spaces. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2217-2243. doi: 10.3934/dcdsb.2018232

[12]

Asaf Katz. On mixing and sparse ergodic theorems. Journal of Modern Dynamics, 2021, 17: 1-32. doi: 10.3934/jmd.2021001

[13]

Qiaoyi Hu, Zhijun Qiao. Analyticity, Gevrey regularity and unique continuation for an integrable multi-component peakon system with an arbitrary polynomial function. Discrete & Continuous Dynamical Systems, 2016, 36 (12) : 6975-7000. doi: 10.3934/dcds.2016103

[14]

Vladimir Pozdyayev. 2D system analysis via dual problems and polynomial matrix inequalities. Numerical Algebra, Control & Optimization, 2016, 6 (4) : 491-504. doi: 10.3934/naco.2016022

[15]

Radjesvarane Alexandre, Yoshinori Morimoto, Seiji Ukai, Chao-Jiang Xu, Tong Yang. Local existence with mild regularity for the Boltzmann equation. Kinetic & Related Models, 2013, 6 (4) : 1011-1041. doi: 10.3934/krm.2013.6.1011

[16]

Lidong Wang, Xiang Wang, Fengchun Lei, Heng Liu. Mixing invariant extremal distributional chaos. Discrete & Continuous Dynamical Systems, 2016, 36 (11) : 6533-6538. doi: 10.3934/dcds.2016082

[17]

A. Crannell. A chaotic, non-mixing subshift. Conference Publications, 1998, 1998 (Special) : 195-202. doi: 10.3934/proc.1998.1998.195

[18]

Zhi Lin, Katarína Boďová, Charles R. Doering. Models & measures of mixing & effective diffusion. Discrete & Continuous Dynamical Systems, 2010, 28 (1) : 259-274. doi: 10.3934/dcds.2010.28.259

[19]

Antoni Ferragut, Jaume Llibre, Adam Mahdi. Polynomial inverse integrating factors for polynomial vector fields. Discrete & Continuous Dynamical Systems, 2007, 17 (2) : 387-395. doi: 10.3934/dcds.2007.17.387

[20]

Michela Eleuteri, Paolo Marcellini, Elvira Mascolo. Local Lipschitz continuity of minimizers with mild assumptions on the $x$-dependence. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 251-265. doi: 10.3934/dcdss.2019018

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (51)
  • HTML views (45)
  • Cited by (0)

Other articles
by authors

[Back to Top]